bite followed by migrating rash - do the symptoms fit? what do i have to ask my doctor for?
In de middle of August i suddenly had a huge bite on the back of my leg, just above the inside of my knee. it was big as a hand palm, very painful, very red, and very blue.
it remained swollen and painful and red and blue for over 2 weeks. i did not think of a tick as i was staying in the city at that time. it was painful as a horsefly's bite, but i did not see the insect that did it, and it seems bizarre i would not have noticed a horsefly. i just thought it was a spider. i put some essential oils on it to ease the pain, and that was all.
in the beginning of September i suddenly developed a red rash on the inside of my thigh. i did not make the link with the insect bite, as that had been on the back of my thigh. the rash was just a thin line, about the size of a finger, but hot and itchy and painful. i first thought it was an irritated vein.
after a week i went to see a doctor. he said it was probably an infected mosquito bite and gave me an antibiotics cream. the mosquito bite was a reasonable idea as by then i was on a greek island and had been exposed to mosquitoes.
After 1 week the rash was gone were it had been, but simultaneously it reappeared a bit lower. Still just a thin line. Again I treated it with cream. Again it went away after a week. Again it reappeared, but higher now.
Again I treated it with cream - which took away the pain, but not the spreading: on Friday night the thin red line suddenly had turned into a gigantic loop, perfectly symmetrical on both sides of my thigh, going from from under my knee to my upper thigh. The original insect bite would have been right in the middle of it.
Meanwhile, there have been a few days that I was extremely tired and that all my joints were aching - but I have had that before, due to food allergies, so I am not sure whether there is a link with the bite and the rash.
The pharmacist gave me yesterday oral antibiotics (augmentin), and they are helping already: the redness is disappearing.
Tomorrow I will go see a dermatologist. I am living on a Greek island, and the choice and quality and experience of the medical help is probably limited here.
I wanted to ask if this resembles a tick bite (from what I have read, tick bites are not painful?) and if this resembles your experiences. Apart from antibiotics, is there anything else the doctor can or should do or test?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.